Analysis in Theory and Applications

, Volume 20, Issue 4, pp 383–390 | Cite as

Complete space-like submanifolds in locally symmetric semi-definite spaces



The purpose of this paper is to study complete space-like submanifolds with parallel mean curvature vector and flat normal bundle in a locally symmetric semi-defnite space satisfying some curvature conditions. We first give an optimal estimate of the Laplacian of the squared norm of the second fundamental form for such submanifold. Furthermore, the totally umbilical submanifolds are characterized.

Key words

space-like submanifolds constant mean curvature flat normal bundle second fundamental form locally symmetric semi-definite space 

AMS(2000)subject classification

53C20 53C40 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    Baek, J.O., Cheng, Q.M. and Shu, Y.J., Complete Space-Like Hyprsurfaces in Locally Symmetric Lorentz Spaces, J. Geom. Phys., 49(2004), 231–247.MATHCrossRefMathSciNetGoogle Scholar
  2. [2]
    Shen, Y.B. and Dong, Y.X., On Complete Space-Like Submanifolds with Parallel Mean Curvature Vector, Chin. Ann. Math., 3(1998), 369–380.MathSciNetGoogle Scholar
  3. [3]
    Cheng, Q.M., Complete Space-Like Submanifolds in a de Sitter Space with Parallel Mean Curvature Vector, Math. Z., 206(1991), 333–339.MATHCrossRefMathSciNetGoogle Scholar
  4. [4]
    Zheng, Y.F., On Space-Like Hypersurfaces in the de Sitter Spaces, Ann Glob. Anal. Geom., 13(1995), 317–321.MATHCrossRefGoogle Scholar
  5. [5]
    Zheng, Y.F., Space-Like Hypersurfaces with Constant Scalar Curvature in the de Sitter Spaces, Differe. Geom. Appl., 6(1996), 51–54.MATHCrossRefGoogle Scholar
  6. [6]
    O'Neill, B., Semi-Riemannian Geometry with Applications to Relativity, Academic Press, New York, 1983.MATHGoogle Scholar
  7. [7]
    Akutagawa, K., On Space-Like Hypersurfaces with Constant Mean Curvature in the de Sitter Space. Math. Z., 196(1987), 13–19.MATHCrossRefMathSciNetGoogle Scholar
  8. [8]
    Choi, S.M., Lyu, S.M., and Suh, Y.J., Complete Space-Like Hypersurfaces in a Lorentz Manifold, Math. J. Toyama Univ., 22(1999), 53–76.MATHMathSciNetGoogle Scholar
  9. [9]
    Suh, Y.J., Choi, Y.S. and Yang, H.Y., On Space-Like Hypersurfaces with Constant Mean Curvature in a Lorentz Manifold, Houston, J. Math., 28(2002), 47–70.MATHMathSciNetGoogle Scholar

Copyright information

© Springer 2004

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of Science and Technology of ChinaHeifeiR. R. China

Personalised recommendations